Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2007, 3:15 PM MDT for Eddy County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 3:15 PM MDT (21:15 UTC)
- Expired
- May 2, 2007, 4:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 150 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 022116 SVRMAF NMC015-022215- /O.NEW.KMAF.SV.W.0192.070502T2115Z-070502T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM MDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 415 PM MDT * AT 315 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST CENTRAL EDDY COUNTY...OR 29 MILES WEST OF CARLSBAD. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN EDDY COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT WEDNESDAY EVENING FOR SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3236 10484 3235 10446 3264 10446 3268 10483 $$ 05
1 follow-up statement
000 WWUS54 KMAF 022145 RRA SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CDT WED MAY 2 2007 NMC015-022215- /O.CON.KMAF.SV.W.0192.000000T0000Z-070502T2215Z/ EDDY NM- 344 PM MDT WED MAY 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR WEST CENTRAL EDDY COUNTY... AT 341 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL EDDY COUNTY...OR ABOUT 23 MILES SOUTHWEST OF ARTESIA... MOVING NORTH AT 10 MPH. THIS STORM IS EXPECTED TO STAY IN RURAL WESTERN EDDY COUNTY SOUTH OF US HIGHWAY 82 AND WEST OF US HIGHWAY 285 THROUGH 415 PM MDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3236 10484 3235 10446 3264 10446 3268 10483 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:48 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 2, 1:48 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT WED MAY 2 2007
.SHORT TERM...
A STRONG MID-LEVEL SHORTWAVE TROUGH CURRENTLY ACROSS NEW MEXICO
AS PER WATER VAPOR IMAGERY WILL SWING EASTWARD ACROSS WEST TEXAS
TONIGHT AND EJECT INTO THE LOWER MISSISSIPPI VALLEY LATE THURSDAY.
AS THE COLD CORE ALOFT MOVES ACROSS WEST TEXAS TONIGHT...STEEPENING
LAPSE RATES ALOFT...STRONGER MID-LEVEL FORCING AND DECENT /30-40KT/
DEEP LAYER SHEAR WILL HELP MAINTAIN THE SEVERE WEATHER THREAT
ACROSS THE AREA INTO THE EARLY MORNING HOURS. PLEASE SEE SEVERE
THUNDERSTORM WATCH NUMBER 210 VALID THROUGH 03/02Z FOR LATEST
DETAILS. ALSO...DUE TO THE DEEP LAYER MOISTURE IN PLACE WITH
HIGH PRECIPITABLE WATER VALUES OVER 200 PERCENT OF NORMAL...WILL
MAINTAIN THE FLASH FLOOD WATCH CURRENT IN EFFECT THROUGH 03/06Z.
.LONG TERM...
SUBSIDENCE IN THE WAKE OF THE DEPARTING SHORTWAVE WILL RESULT IN
CLEARING SKIES AND MODERATING TEMPERATURES ON THURSDAY AND FRIDAY.
AS AN AMPLIFIED WESTERN STATES UPPER LEVEL TROUGH APPROACHES WEST
TEXAS THIS WEEKEND AND POSSIBLY EVOLVES INTO A CLOSED UPPER LOW
MEANDERING OVER THE FOUR CORNERS REGION...SOUTHERLY LOW LEVEL JET
WILL RESTRENGTHEN FRIDAY NIGHT AIDING MOISTURE RETURN INTO WEST
TEXAS. LITTLE CHANGE FROM PREVIOUS THINKING...WILL CARRY CHANCES
FOR DRYLINE RELATED AFTERNOON/EVENING THUNDERSTORMS FROM SATURDAY
THROUGH TUESDAY WITH THE BEST CHANCES FOR THUNDERSTORMS CURRENTLY
EXPECTED ON SUNDAY AND MONDAY. SHOULD THE CLOSED LOW MEANDER
TO OUR WEST OVER THE WEEKEND...A SUSTAINED SOUTHEASTERLY GULF
MOISTURE FETCH INTO WEST TEXAS WILL LIKELY RESULT IN ADDITIONAL
HEAVY RAINFALL LATE THIS WEEKEND INTO EARLY NEXT WEEK...WITH
GROWING CONCERNS FOR AREAS THAT HAVE RECEIVED HEAVY RAINS EARLIER
TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 89 65 92 / 30 10 10 0
CARLSBAD NM 55 90 60 93 / 20 0 0 0
DRYDEN TX 65 91 66 94 / 30 10 0 0
FORT STOCKTON TX 60 91 65 95 / 30 10 0 0
GUADALUPE PASS TX 54 85 57 86 / 20 0 0 0
HOBBS NM 58 90 62 91 / 40 10 0 0
MARFA TX 47 85 47 88 / 10 0 0 0
MIDLAND INTL AIRPORT TX 58 87 64 92 / 40 10 0 0
ODESSA TX 58 88 64 92 / 30 10 0 0
WINK TX 60 94 62 98 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 1 AM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
WARD...WINKLER.
&&
01Hazardous weather outlook, May 2, 2:15 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT WED MAY 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 315 PM CDT WED MAY 2 2007 /215 PM MDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO WILL BE THE MAIN THREATS. THESE THUNDERSTORMS...ALONG WITH ABUNDANT DEEP LAYER MOISTURE CURRENTLY IN PLACE...WILL RESULT IN THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS WEEKEND INTO EARLY NEXT WEEK AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES THE FORECAST AREA FROM THE DESERT SOUTHWEST. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 2, 9:54 AM MDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 AM CDT WED MAY 2 2007 TXZ051-021700- MARTIN- 1054 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 1054 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS GOING UP AND DOWN IN INTENSITY AND COULD BECOME SEVERE RAPIDLY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 10:44 AM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 AM CDT WED MAY 2 2007 TXZ075-021745- PECOS- 1144 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE 10 AROUND 18 MILES WEST OF BAKERSFIELD...MOVING EAST AT 20 MPH. SMALL HAIL...GUSTY WINDS TO 50 MPH...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN AND NEAR THIS STRONG STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR WEST TEXAS.
Special weather statement, May 2, 1:53 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT WED MAY 2 2007 NMZ027-028-022100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 153 PM MDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF WHITES CITY AT 153 PM MDT...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS LIKELY CAPABLE OF PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONAL STRENGTHENING IS EXPECTED...SO PEOPLE IN THE PATH OF THIS STORM SHOULD STAY ALERT AND BE PREPARED TO TAKE PROTECTIVE ACTION SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:23 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| May 2, 2:05 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 55 min |
| May 2, 2:59 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 3:05 AM MDT | Flash Flood Watch | MAF | Eddy, Lea | 17 hr |
| May 2, 4:10 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 50 min |
| May 2, 4:56 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 64 min |
| May 2, 5:25 AM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| May 2, 5:35 AM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
| May 2, 5:46 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
| May 2, 6:51 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| May 2, 2:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| May 2, 2:50 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 2, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 48 min |
| May 2, 5:15 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| May 2, 5:38 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 5:57 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.